Alert archive / Tennessee / Frost Advisories in 2018
Frost Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Apr 19, 2018, 2:55 AM CDT for 38 counties in Tennessee. It took effect at Apr 20, 2018, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 2:55 AM CDT (07:55 UTC)
- In effect from
- Apr 20, 2018, 1:00 AM CDT
- Expired
- Apr 20, 2018, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938 WWUS74 KOHX 190755 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 255 AM CDT Thu Apr 19 2018 ...Widespread Frost Expected... .Clear skies and light winds will allow maximum cooling to occur. This will lead to widespread frost development. Please take actions to protect sensitive vegetation from about 1 am through 8 am Friday morning. TNZ005>011-023>034-056>066-075-077>080-093>095-191700- /O.NEW.KOHX.FR.Y.0003.180420T0600Z-180420T1300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 255 AM CDT Thu Apr 19 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURE...33 to 36 degrees. * IMPACTS...With several hours of frost, crops and sensitive vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed or damaged if left uncovered. && $$
2 follow-up statements
675 WWUS74 KOHX 191856 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 156 PM CDT Thu Apr 19 2018 ...Patchy Frost Expected... .Clear skies will allow temperatures to cool into the low to mid 30s. Winds may stay around 5 knots in some places which may inhibit widespread frost development, but for low lying areas that are sheltered from the wind frost is still expected. Please take actions to protect sensitive vegetation from about 1 am through 8 am Friday morning. TNZ005>011-023>034-056>066-075-077>080-093>095-201300- /O.CON.KOHX.FR.Y.0003.180420T0600Z-180420T1300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 156 PM CDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURE...33 to 36 degrees. * IMPACTS...With several hours of frost, crops and sensitive vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed or damaged if left uncovered. && 11 $$
697 WWUS74 KOHX 200124 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 824 PM CDT Thu Apr 19 2018 ...Patchy Frost Expected Tonight... .Clear skies will allow temperatures to cool into the low to mid 30s. Winds may stay around 5 knots in some places which may inhibit widespread frost development, but for low lying areas that are sheltered from the wind, frost is still expected. Please take actions to protect sensitive vegetation from about 1 am through 8 am Friday morning. TNZ005>011-023>034-056>066-075-077>080-093>095-201300- /O.CON.KOHX.FR.Y.0003.180420T0600Z-180420T1300Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 824 PM CDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TEMPERATURE...33 to 36 degrees. * IMPACTS...With several hours of frost, crops and sensitive vegetation could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed or damaged if left uncovered. && $$ 27
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 18, 11:38 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 18, 11:38 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1138 PM CDT Wed Apr 18 2018 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Cold front has entered Middle Tennessee, and showers have quickly filled in along the boundary. We have correspondingly increased POP's most areas. Evening sounding from OHX shows reasonably high RH to just above 800 mb, where a sharp inversion also marks the transition to a deep dry air layer aloft. Echo tops product on the WSR-88D is showing some 15 to 20+ kft tops near the Tennessee River, so clearly the front is lifting some of these cells above the inversion. So far, we aren't detecting any lightning, but will monitor as the front progresses through the mid state. && .AVIATION... 06Z TAF DISCUSSION. Wind shifts occurring as the fropa spreads across the mid-state. Westerly winds are shifting to the north and should begin relaxing a little until sunrise. Gusts will pick up again for Thursday. More clouds will slip in from the north over the next several hours and while currently VFR, a couple of hours of MVFR cigs are possible Thursday morning across all terminals before returning to VFR for the remainder of the cycle. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........Unger
Hazardous weather outlook, Apr 18, 5:27 AM CDT, 21 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 527 AM CDT Wed Apr 18 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-191030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 527 AM CDT Wed Apr 18 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Frost Advisories in Tennessee, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.